MAUDE Adverse Event Report: MEDELA LLC PNSA STARTER BP EN ES USA; PUMP, BREAST, POWERED

MEDELA LLC PNSA STARTER BP EN ES USA; PUMP, BREAST, POWERED
Model Number 101035077
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including disassembling, inspecting, cleaning and reassembling the faceplate, diaphragm, kit, and tubing set; and verifying correct kit components were being used, washed, and dried according to our instructions for use.The troubleshooting did not resolve the issue.A replacement device was sent to the customer and return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on 09/21/2021, the customer indicated the mastitis began the second week of (b)(6) and she had taken two rounds of antibiotics for the mastitis, but it still has not gotten any better.She additionally indicated she had a scalpel drain the day before, but it had filled back up so she was now trying a compound cream for pain and fungal infection.She stated she would be getting a mammogram and ultrasound the upcoming thursday, but the new pump was working a lot better.The customer was subsequently contacted by a complaint handler in writing, to get additional information, with no response as of the date of this report.Based on the results of our internal investigation ((b)(4)),it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother's mastitis required prompt medical attention for pain relief, prescription antibiotics, and continued medical treatment to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2021 the customer alleged to medela llc that the pump in style advanced breast pump had low suction and she was not able to express her breast milk, which led to mastitis.

Brand Name
PNSA STARTER BP EN ES USA
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
MDR Report Key12594777
Report Number1419937-2021-00094
Device Sequence Number14321022
Product Code HGX
UDI-Device Identifier00020451350776
UDI-Public020451350776
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K181937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101035077
Device Catalogue Number101035077
Device Lot Number458100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Initial Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;